MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-38
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2022, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn (b)(4) had a note on it which said "please leave this in docking station to charge.".Customer states that it was not charging and they went to pick it up they realized it was hot to the touch and had a burning smell.The analyzer and rechargeable battery were replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that disposable lithium batteries in a red carrier were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and is being returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4) the investigation was completed on 15-aug-2022.The cause of the entire issue was determined to be the stuck pogo pin j5 (therm1).The signal j5 (therm1) did not sense the high temperature when the battery was overcharged.As such, it resulted in the fast charge not being terminated when it reached the maximum cut-off temperature.This led to the hot to touch condition reported by the customer, the rechargeable battery being deformed, the burned component d14 (the likely source of the burnt smell reported by the customer) and failure of the component q1 in the drc.The stuck pogo pins were also the cause of the inability to recharge the battery that was reported by the customer.Analyzer s/n (b)(6) functioned according to specification during failure analysis and did not become hot to the touch.A deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key14521684
Report Number2245578-2022-00080
Device Sequence Number6428875
Product Code CGA
UDI-Device Identifier00054749003778
UDI-Public00054749003778
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-38
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown